Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 129, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 4, 2003, 7:40 PM CDT for Greene County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2003, 7:40 PM CDT (00:40 UTC)
- Expired
- May 4, 2003, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Greene County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
242
WUUS54 KMEG 050040
SVRMEM
ARC055-050115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT SUN MAY 4 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EASTERN ARKANSAS
* UNTIL 815 PM CDT.
* AT 735 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES SOUTH OF PARAGOULD...MOVING NORTHEAST AT 40 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE...
MARMADUKE...
.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.
.DAMAGING WINDS IN EXCESS OF 60 MPH AND GOLFBALL SIZE HAIL ARE
LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE
INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3627 9032 3620 9021 3598 9041 3598 9076
3605 9084 3616 9074 3626 9080What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:49 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 4, 2:49 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT SUN MAY 4 2003 QUIET WEATHER CURRENTLY OVER THE MID-SOUTH WHICH SHOULD NOT LAST LONG. SURFACE LOW MOVING INTO SOUTHEAST NEBRASKA WITH DRY-LINE EXTENDING SOUTH INTO NORTH CENTRAL TEXAS. AS THIS LOW CONTINUES TO TRACK NORTHEAST AND DRY-LINE MOVES EAST...THUNDERSTORMS SHOULD DEVELOP TONIGHT AND EVENTUALLY MOVE INTO THE REGION. SEVERE WEATHER POSSIBLE TONIGHT AND INTO THE DAY MONDAY. COLD FRONT SHOULD MAKES ITS WAY INTO THE REGION TUESDAY BUT RETREAT BACK NORTH AS A WARM FRONT BY WEDNESDAY. UNSETTLED SHOULD CONTINUE THROUGHOUT THE WEEK WITH AT LEAST A CHANCE OF THUNDERSTORMS FROM THE NEXT SEVERAL DAYS. PRELIMINARY NUMBERS MEM 69/82/69/82/67 745 MKL 68/81/67/81/66 755 JBR 67/82/65/81/65 733 TUP 69/81/67/83/68 666 .MEG...NONE.
Hazardous weather outlook, May 4, 3:35 PM CDT, 4 hours 5 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE RISK AREA IS GENERALLY WEST OF A LINE FROM PITTSBORO TO PARIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS THE MID-SOUTH. THUNDERSTORMS WILL DEVELOP AHEAD OF A FRONTAL BOUNDARY THIS AFTERNOON AND TONIGHT. STORMS WILL LIKELY FORM IN THE LATE AFTERNOON AND LAST THROUGH MUCH OF THE NIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING...HOWEVER SOME TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS WILL SET UP MONDAY AND LAST INTO MONDAY NIGHT. ISOLATED TORNADOES...DAMAGING WIND AND HAIL COULD ACCOMPANY THESE STORMS. ANOTHER BATCH OF SEVERE STORMS COULD DEVELOP TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, May 4, 6:25 PM CDT, 1 hour 15 minutes before
MOZ113-050015- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 625 PM CDT SUN MAY 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF KENNETT AT 625 PM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITIES OF CAMPBELL AND KENNETT...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:09 PM CDT | Tornado Warning | MEG | Mississippi | 51 min |
| May 4, 7:12 PM CDT | Tornado Warning | MEG | Poinsett | 48 min |
| May 4, 7:24 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 36 min |
| May 4, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 36 min |
| May 4, 7:58 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 47 min |
| May 4, 8:20 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 25 min |
| May 4, 9:18 PM CDT | Tornado Warning | MEG | Cross | 42 min |
| May 4, 9:29 PM CDT | Tornado Warning | MEG | Mississippi | 46 min |
| May 4, 9:53 PM CDT | Tornado Warning | MEG | Crittenden | 52 min |
| May 5, 2:37 AM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 53 min |
| May 5, 3:23 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 52 min |
| May 5, 4:02 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 28 min |
| May 5, 6:01 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 29 min |
| May 5, 6:17 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 28 min |
| May 5, 1:15 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 45 min |
| May 5, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 43 min |
| May 5, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 47 min |
| May 5, 5:07 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 23 min |
| May 5, 5:15 PM CDT | Tornado Warning | MEG | Mississippi | 30 min |
| May 5, 5:19 PM CDT | Tornado Warning | MEG | Mississippi | 26 min |
| May 5, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 52 min |
| May 5, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.